Discussions By Condition: Sexual conditions

Breakthrough bleeding?

Posted In: Sexual conditions 1 Replies
  • Posted By: Anonymous
  • September 11, 2006
  • 04:58 AM

Ok, I apologize in advance; this is going to be long.

Two months ago I went to the gyno for my yearly exam. Lab work, pap, everything came back normal. I had been on orthotricyclin for about five years (on and off) but complained to the doctor about severe headaches and vomiting once or twice a month. She suggested I switch bc pills, so she put me on Yaz, which has a lower dose of hormones.

Well, I started on the Yaz and all was well. I went to the beach and "skipped" my period (instead of taking the dummy pills at the end of the pack, I just started a new one) which I've never done before. It went smoothly, no problem with the transition.

Fast forward to two weeks ago, when I missed two pills in a row. (After all this time, I still forget.) Ever since then I've been bleeding. It isn't a heavy flow, but it is definitely more than spotting. I've had leg cramps and headaches, which I get every time I'm on my period, but no abdominal cramps. I've taken the pills on time every day since then, but it still does nothing for the bleeding. I checked the Yaz website and it said that breakthrough bleeding is common with a lower dose of hormones and it may take three months to get used to it.

I'm just starting to get concerned by the fact that it has been two whole weeks and I've never bled for this long. However, if my pap was normal two months ago and this didn't start until I missed the pills, should I really be concerned? I also recently had blood work done and nothing was out of order there.

Should I just wait out the bleeding and see if it corrects itself or go back to the doctor? :confused:

Reply Flag this Discussion

1 Replies:

  • I had the same thing happen to me with depo povera when my husband and I were dating it was 8 years ago but has never left my mind I started passing clots and bleed for almost three weeks and never went back for another shot the hormones are made to make you normal and whrn you throw the levels off you risk not only getting pregnat but having a miscarriage in the early trimester about three weeks or less along if you aren't gatting cramping though right now did you in the beginning and did it happen after intercourse I know this is very personal but these are strong possibilities. When you skipped the sugar pills and your body was cycled to ovulate you may have messed it up so bad you need to throw the remaining pills away and start on a Sunday with a fresh pack and for God's sake use a backup method like a condom or IUD instead it COULD BE A WAITING ISSUE BUT i THINK MORE ALONG THE LINES THAT YOU NEED TO GO BACK TO THE DOCTOR AND GET A different pill or nonhormonal alternative make sure if you get an IUD it's the plastic one and it is in there right should not feel it!
    Anonymous 42789 Replies
    • September 29, 2006
    • 07:20 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.